Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Are The Side Effects Of Azoran For Long Term Use?

Hello Doctor, I am a female, age 60 yrs, weight 45kg, height 5 2 I am suffering from Ulcerative Colitis for past 12 years. Initially I was adviced Mesacol (2.4g/day) and Wysolone in the time of flareups. Since then I have had flare ups generally in the interval of a year and in 2002 it was so severe that I had to be administered steroids through IV. But generally steroids were able to control them. This year in June I had another flare up and took Wysolone as adviced but it was not able to check my condition. I was having motions with blood and mucus 12-13 times a day. My weight dropped to 42kg and my haemoglobin to 9.6. After a colonoscopy my doctor changed the medicine to Azoran (50-0-50), Bifilac, and Vegas(2.4g/day). My condition improved after 15 days of taking the medicines but I experienced a lot of nausea and loss of appitite so my doctor reduced Azoran dose to 50mg/day. I was adviced blood test every month. The normal range of the Platelet Count in the Blood test shows 0000-400000. I have completed three months of taking Azoran and my current blood test report shows the figure 0000. My doctor says that it is ok if my blood count drops till 100000 and I should continue taking Azoran. But I am very concerned since this is outside the normal range and can have adverse affect on my health. I need advice on the following: 1) Should I stop taking Azoran now. 2) Do i have to taper Azoran or can I just stop taking it. 3) What should I expect after I stop the use of Azoran 4) Do I need to get blood test done in a month again. I would really appreciate if you could advice me. Thankyou
Fri, 2 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hi,

If you are feeling ok you can stop Azoran, but not abruptly, rather in a tapering manner, adjusting your dose every fifteen days or so, titrating the dose with your symptoms till complete weaning off the drug, if possible. Usually after some time the report should come to normal, if no other pathology is there. You should get your blood tested weekly, till the report is normal. If it is not normal, then you should consult your doctor about this.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Colonoscopy


What Are The Side Effects Of Azoran For Long Term Use?

Hi, If you are feeling ok you can stop Azoran, but not abruptly, rather in a tapering manner, adjusting your dose every fifteen days or so, titrating the dose with your symptoms till complete weaning off the drug, if possible. Usually after some time the report should come to normal, if no other pathology is there. You should get your blood tested weekly, till the report is normal. If it is not normal, then you should consult your doctor about this. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician